Alert archive / Massachusetts / Special Weather Statements in 2016

Special Weather Statement, NWS Boston/Norton, MA

July 18, 2016Franklin County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jul 18, 2016, 1:22 PM EDT for Franklin County, Massachusetts. It was in force for 38 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 18, 2016, 1:22 PM EDT (17:22 UTC)
Expired
Jul 18, 2016, 2:00 PM EDT
In force
38 min
Issued by
NWS Boston/Norton, MA

County Franklin County, MA

The radar

The Albany radar (KENX), 114 km from the middle of the area, began a volume at 17:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 18, 2:05 PM EDTTSTM WND DMGHawley, MATREES AND WIRES DOWN ON EAST HAWLEY ROAD.
Jul 18, 2:09 PM EDTTSTM WND DMGAshfield, MATREE AND WIRES DOWN ON APPLE VALLEY ROAD
Jul 18, 2:10 PM EDTTSTM WND DMGShelburne, MATREE DOWN JUST EAST OF GOULDS SUGAR HOUSE ON ROUTE 2.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 5.4 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2016-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2016-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
-127 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted.

465 
WWUS81 KBOX 181722
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT MON JUL 18 2016
 
MAZ002-003-008-181800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
122 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS HEADING TOWARD FRANKLIN AND NORTHWESTERN
HAMPSHIRE COUNTIES...

AT 117 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS IN EASTERN NEW YORK APPROACHING NORTHERN BERKSHIRE
COUNTY. THE STORMS WERE RACING TO THE EAST AND WILL BE MOVING ACROSS
FRANKLIN AND NORTHWEST HAMPSHIRE COUNTIES BETWEEN 145 PM AND 215 PM.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50
MPH OR MORE ARE POSSIBLE WITH THESE STORMS.  

LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...ASHFIELD AND COLRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4272 7236 4240 7232 4240 7237 4242 7238
      4241 7248 4243 7249 4241 7267 4241 7300
      4266 7295 4267 7300 4270 7295 4270 7302
      4273 7302
TIME...MOT...LOC 1717Z 267DEG 64KT 4252 7341 

$$
FIELD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jul 18, 10:25 AM EDT, 2 hours 57 minutes earlier.

Area forecast discussion, Jul 18, 10:25 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Taunton MA
1025 AM EDT MON JUL 18 2016

.SYNOPSIS...

An approaching cold front will bring a round of strong to severe
thunderstorms this afternoon and early tonight. The front will
cross the region later tonight, followed by high pressure which
will build over the region on Wednesday then shift offshore by
Thursday. Heat and humidity will return for Friday lasting into
the weekend. Showers and thunderstorms will move back into the
region for the weekend as a cold front moves through.

&&

.NEAR TERM /THROUGH TONIGHT/...

 * SLIGHT RISK OF SEVERE WEATHER OVER N/W NEW ENGLAND
 * Severe storms possible this afternoon and evening
 * Storm threat beginning around 2 pm
 * Main threat of damaging winds, frequent lightning, heavy rain
 * Heat index as high as the upper 90s, especially along I-95

1030 am update...

A complicated convective forecast for later today lending to low
confidence. Overall advice is to remain situationally aware and on
your toes for any severe weather threat.

Synoptically: hazy, hot and humid conditions lending to plenty of
instability across the region. This along an approaching pre-frontal
trough stretched across the E Great Lakes region and follow-up
cold front across Ontario Canada into the Hudson Bay. Cyclonic
flow aloft and falling heights ahead of a deep-layer trough axis
and attendant mid-level vortex energy, an environment for thunder-
storm develop looks all but favorable. Though deep-layer moisture
and forcing is not all that clear.

While instability and lift appear well and good, the juxtaposition
of jet dynamics may lend us in a region of the right-front-quadrant
of the upper level jet. Also high-res model solutions are having
some trouble with mid-level vortex energy, perhaps stretching,
maybe perhaps keeping S New England beneath mid to upper level
sinking air given some additional mid-level energy creeping up
from the S. This as drier air could become an issue. So in all,
could be in a situation where low to mid level forcing is impressive
with steep level lapse rates up to H7, but above venting may not
be sufficient and sinking, drier air could become an issue.

Two camps: NCAR ensembles indicating low probability of convective
outcomes per drier air, more stable environment, activity over the
N Ohio Valley transitioning into the Mid-Atlantic and robbing the
better moisture, environment N. This versus the latest runs of the
RAP, HRRR and the SPC SREF suggesting activity emerges across Upstate
NY and translates into S New England. SSEO did not initialize well
with the present convective situation.

Overall: Atmosphere destabilizes as we continue to warm. Highs
into the upper-80s to low-90s, some locations into the mid-90s.
Looking at heat indices around the low to mid 90s, but can not
rule out upper 90 heat indices for the lower CT Valley and along
the I-95 corridor encompassing the major metro areas. Assuming no
warm, dry mid-level wedge of air perhaps capping the local
environment, looking at surface-based CAPEs on the order of around
1000-2000 j/kg given impressive steep lapse rates. Lifting mechanism
is there with aforementioned pair of convergent boundaries. Comes
down to moisture and forcing.

Thinking a convective line re-emerges over Upstate NY sweeping
into S New England. Into N/W CT and MA where the severe potential
has a greater possibility, it may be thereafter that storms are
not able to maintain given absence of upper-level support and thus
subsequently weaken, perhaps blowing out. This along the pre-
frontal boundary, but then there's another possible line that
could develop along the follow-up cold front.

Biggest threat is damaging winds given inverted-V sounding profiles
and shear (more on that later). Hail is minor with high wet bulb
heights, dewpoints in the mid 60s at the surface, thinking pea
size mostly. Tornado threat is isolated. 0-6 km shear profiles
strong at around 35-45 kts, the greatest N/W. Mainly unidirectional
W/SW to the E/NE, the 0-1 km shear and helicity has a greater
ability of enhancing especially within the CT River Valley given
greater backing of winds out of the S rather than SW, thus the
isolated tornado risk. Thinking mainly line echo wave patterns,
bowing segments, potential rear-inflow jets with thunderstorm
activity, adding to the main threat of damaging winds. Heavy rain
and frequent lightning will also be a threat. Can not rule out
minor street flooding.

In closing, models lately have been underproductive lending to
risk defined broadly over an area. This lessens confidence. So
again, best advice to maintain awareness and to be on your toes
for severe weather, especially across N/W CT and MA.

&&

.SHORT TERM /TUESDAY/...

Showers/storms should come to an end this evening as pre-frontal
trough heads offshore. Models still show instability aloft with
few hundred J/kg of MUCAPE tonight, and with cold front yet to
come through, we could see another round of scattered showers or
few storms early tonight. However, airmass may have been worked
over by afternoon storms, so we may not see much in way of
activity. This is hinted at by model QPF fields.

Front should stall near South Coast or just offshore Tue as it
becomes parallel to upper flow. Drier N/NE flow should prevail
across much of region, resulting in sunshine and much lower
humidity with highs in upper 70s to mid 80s. Moisture may be slow
to depart Cape Cod and Islands, where clouds may linger into early
afternoon.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...

HIGHLIGHTS...

* More seasonable temps and less humid conditions Wed into Thursday
* Heat and humidity returns on Friday lasting into the weekend
* Showers and thunderstorms return for the weekend

OVERVIEW...

00z guidance is in general agreement for the period. Strong upper
level ridge will build across the central CONUS through the extended
while New England remains in an upper level trough. Surface high
pressure builds in for the mid-week with more seasonable temps and
less humid conditions for Wednesday and Thursday. Strong signal for
the heat and humidity to return on Friday lasting into the weekend.
Guidance is indicating a cold frontal passage Saturday or Sunday,
which could bring another round of convection. High confidence on
temperature trends. Less confident for precip chances Friday
through Sunday.

DAILIES...

Tuesday night into Thursday...

Strong surface high pressure will build into the region late Tuesday
and into Wednesday, moving offshore on Thursday. This will result in
dry weather and a break in the heat. Northwest flow aloft will help
bring in a drier airmass and keep dewpoints in the 50 to low 60s.

Temperatures Tuesday night and Wednesday night will radiate out
thanks to clear skies and light winds. Overnight temps could drop
into the low 50s Tues night and mid 50s Wed night. During the
day...sea breeze potential at the coasts on Wednesday with
developing southwest flow Thursday. This will result in temperatures
in the low to mid 80s on Wed and mid to upper 80s on Thursday.

Friday and Beyond...

Ridge over the central CONUS will continue to build keeping New
England in an upper level trough. Several shortwave and low pressure
systems across southern Canada will trigger showers and
thunderstorms for the weekend. Cannot rule out a few isolated
thunderstorms on Friday thanks to a warm, moist airmass. However, it
appears the better chance will be sometime during Saturday into
Sunday as a cold front moves through the area. Exact timing of the
front is uncertain as guidance is still split. The EC is more
progressive versus the more amplified GFS. Despite the unknown in
exact timing and extent of the precip, the one thing that is certain
is the heat. Thermal ridge looks to build over the area as ensembles
are showing 925mb temps 2 to 3 standard deviations above normal
through Sunday. CIPS analogs also show a strong signal for well
above average temperatures. Therefore could see surface temps rise
back into the mid 90s during this period, resulting in a heat wave.
Saturday looks to be the warmest day as 850 mb temps warm near 19-
20C. This could result in surface temps in the upper 90s. One thing
to watch will be the heat index as it could reach close to 100F on
Saturday.

&&

.AVIATION /14Z MONDAY THROUGH FRIDAY/...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short-term /through Tuesday/...

Today...

VFR with SW winds gusting around 20 kts. Line of SHRA/TSRA emerges
out of Upstate NY around 18z pushing E. Line may dissipate E with
time but low confidence. Highest confidence N/W MA and CT terminals.
Main threat of strong to damaging winds with gusts up to 50 kts,
+RA with tempo MVFR- IFR vsbys. Threat risk lessens S/E but could
still be impacts. Will update with 18z TAF package.

Tonight...

Another round of SCT SHRA/TSRA is possible along with MVFR-LIFR
fog ahead of a cold front as it pushes through S New England. Most
impacts prior to 6z with SHRA/TSRA whereas dense fog seemingly
looks to persist into morning.

Tuesday...

VFR. N/NW winds.

KBOS TAF...Low confidence with respect to TSRA but the focus is
during the late afternoon hours, around 20-23z.

KBDL TAF...Moderate confidence of storms moving into the CT River
Valley during the afternoon, 18-22z. Greater risk of severe storm
threats with respect to damaging winds. +RA also an issue with
accompanying TEMPO MVFR-IFR.

Outlook /Tuesday Night through Friday/...

Tuesday night through Thursday... High confidence.

VFR. Sea breezes likely on Wednesday. Southwest flow returns
Thursday.

Friday...Moderate Confidence.
Mainly VFR. A few iso showers or -TSRA may drop conditions to
MVFR.

&&

.MARINE...

Forecaster Confidence Levels.

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

Short Term /through Tuesday/...Moderate confidence.

Increasing SW winds expected today as a cold front approaches from
New York State. Forecast soundings show deep mixing over land with
25kt gusts likely this afternoon within a mile or so of shore,
before subsiding this evening. Small Craft Advisories remain
posted, and added outer waters where seas will reach 5 ft.

Line of showers/thunderstorms will cross southern New England this
afternoon. Although storms may weaken as they head toward South
Coast, they will be capable of producing strong winds, brief
downpours, and frequent lightning. Timing focus around the late
afternoon hours into evening should they reach the coast without
weakening.

Cold front crosses waters later tonight but should stall near
South Coast or just offshore. Winds shift to N/NW which will help
seas subside. Scattered showers or thunderstorms possible early, with
patchy fog overnight.

High pressure builds over waters Tue. N/NW flow will prevail with
calm seas.

Outlook /Tuesday Night through Friday/...

Wednesday and Thursday...High confidence. Good boating weather with
seas below 5 feet and winds less than 15 kts.

Friday...Moderate confidence. Increasing low level jet will help
build seas and winds during the day. This may result in SCA
criteria.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...

CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory from 1 PM this afternoon to 8 PM EDT this
     evening for ANZ230>237-250-251.
     Small Craft Advisory from 1 PM this afternoon to 6 AM EDT
     Tuesday for ANZ254>256.

&&

SYNOPSIS...Dunten/JWD
NEAR TERM...Dunten/Sipprell/JWD
SHORT TERM...JWD
LONG TERM...Dunten
AVIATION...Dunten/JWD/Sipprell
MARINE...Dunten/JWD/Sipprell
Hazardous weather outlook, Jul 18, 12:20 PM EDT, 1 hour 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
1220 PM EDT MON JUL 18 2016

CTZ002>004-MAZ002>021-026-RIZ001>008-191630-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
1220 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL
MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...AND RHODE ISLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL REACH INTO THE LOW TO MID 90S ON FRIDAY AND THE
MID TO UPPER 90S ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

MAZ022>024-191630-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
1220 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE POTENTIAL FOR STRONG TO SEVERE THUNDERSTORMS DURING
LATE THIS AFTERNOON AND EVENING. THESE STORMS COULD CONTAIN
STRONG...DAMAGING WINDS...SMALL HAIL...AND HEAVY DOWNPOURS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HEAT INDICES WILL REACH INTO THE LOW TO MID 90S ON FRIDAY AND THE
MID TO UPPER 90S ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ231>235-250-251-254>256-191630-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
1220 PM EDT MON JUL 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS THE POTENTIAL FOR A FEW STRONG THUNDERSTORMS TO CROSS THE
WATERS LATE THIS AFTERNOON OR THIS EVENING. STRONG WIND GUSTS AND
SMALL HAIL ARE POSSIBLE...ALONG WITH SIGNIFICANTLY REDUCED
VISIBILITY IN LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

ANZ230-236-237-191630-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
1220 PM EDT MON JUL 18 2016

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON

YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/NWSBOSTON

YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON

In the hours before

Local storm report, Jul 18, 8:09 AM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
809 AM EDT MON JUL 18 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0320 PM     TSTM WND DMG     TAUNTON                 41.90N  71.09W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREES AND WIRES DOWN ON RICHMOND STREET.

0335 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.75 INCH       PLYMOUTH           MA   BROADCAST MEDIA

0335 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            TREE DOWN ON OAK AND SPROUT STREETS.

0339 PM     HAIL             MIDDLEBORO              41.89N  70.91W
07/17/2016  E0.88 INCH       PLYMOUTH           MA   AMATEUR RADIO

0340 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE TREES DOWN ON SCHOOL STREET EXTENSION... TREE
            ON BUILDING ON NORTH STREET.

0350 PM     TSTM WND DMG     MIDDLEBORO              41.89N  70.91W
07/17/2016                   PLYMOUTH           MA   AMATEUR RADIO

            MULTIPLE LARGE TREES DOWN ON PRECINCT AND THOMPSON
            STREETS.

0355 PM     MARINE TSTM WIND 4 SW PLYMOUTH           41.91N  70.73W
07/17/2016  M39 MPH          PLYMOUTH           MA   ASOS

0416 PM     LIGHTNING        SOMERSET                41.74N  71.16W
07/17/2016                   BRISTOL            MA   AMATEUR RADIO

            TREE DOWN DUE TO LIGHTNING

0620 PM     FLOOD            CRANSTON                41.77N  71.48W
07/17/2016                   PROVIDENCE         RI   AMATEUR RADIO

            WILBUR AND OAKLAWN AVE WAS FLOODED AND IMPASSABLE.

0620 PM     TSTM WND DMG     CRANSTON                41.77N  71.48W
07/17/2016                   PROVIDENCE         RI   AMATEUR RADIO

            TWEED STREET CLOSED DUE TO A DOWNED TREE.

&&

KAB
Special weather statement, Jul 18, 1:22 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
122 PM EDT MON JUL 18 2016

MAZ002-003-008-181800-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-WESTERN HAMPSHIRE MA-
122 PM EDT MON JUL 18 2016

...STRONG THUNDERSTORMS HEADING TOWARD FRANKLIN AND NORTHWESTERN
HAMPSHIRE COUNTIES...

AT 117 PM EDT...DOPPLER RADAR WAS TRACKING A CLUSTER OF STRONG
THUNDERSTORMS IN EASTERN NEW YORK APPROACHING NORTHERN BERKSHIRE
COUNTY. THE STORMS WERE RACING TO THE EAST AND WILL BE MOVING ACROSS
FRANKLIN AND NORTHWEST HAMPSHIRE COUNTIES BETWEEN 145 PM AND 215 PM.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50
MPH OR MORE ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
AMHERST...GREENFIELD...ORANGE...DEERFIELD...MONROE...MONTAGUE...
HADLEY...SUNDERLAND...HATFIELD...NORTHFIELD...WILLIAMSBURG...
BERNARDSTON...BUCKLAND...CONWAY...SHELBURNE...LEVERETT...ERVING...
SHUTESBURY...ASHFIELD AND COLRAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GET INDOORS WHEN THESE STORMS APPROACH. WINDS MAY BE STRONG ENOUGH
TO PRODUCE MINOR DAMAGE...SUCH AS A FEW DOWNED BRANCHES.

FREQUENT LIGHTNING WAS OCCURRING. LIGHTNING CAN STRIKE FAR AWAY FROM
A THUNDERSTORM. GO INSIDE A BUILDING OR VEHICLE. WAIT 30 MINUTES
UNTIL AFTER THE STORM HAS PASSED TO RESUME OUTDOOR ACTIVITIES.

&&

LAT...LON 4272 7236 4240 7232 4240 7237 4242 7238
      4241 7248 4243 7249 4241 7267 4241 7300
      4266 7295 4267 7300 4270 7295 4270 7302
      4273 7302
TIME...MOT...LOC 1717Z 267DEG 64KT 4252 7341

FIELD

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 1:42 PM EDTSevere Thunderstorm WarningBOXFranklin, Hampshire48 min
Jul 18, 2:18 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester27 min
Jul 18, 2:30 PM EDTSevere Thunderstorm WarningBOXFranklin, Worcester45 min
Jul 18, 2:56 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Worcester34 min
Jul 18, 3:08 PM EDTSpecial Weather StatementBOXEssex37 min
Jul 18, 3:17 PM EDTSevere Thunderstorm WarningBOXEssex28 min
Jul 18, 3:31 PM EDTSpecial Weather StatementBOXMiddlesex29 min
Jul 18, 3:53 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk52 min
Jul 18, 4:08 PM EDTSpecial Marine WarningBOX52 min
Jul 18, 4:14 PM EDTSevere Thunderstorm WarningBOXMiddlesex, Norfolk, Suffolk46 min
Jul 18, 4:31 PM EDTSpecial Marine WarningBOX59 min
Jul 18, 4:34 PM EDTSevere Thunderstorm WarningBOXNorfolk, Plymouth, Suffolk41 min
Jul 18, 4:42 PM EDTSevere Thunderstorm WarningBOXKent, Providence18 min
Jul 18, 2:41 PM EDTSpecial Weather StatementBOX49 min
Jul 18, 3:14 PM EDTSpecial Weather StatementBOX46 min
Jul 18, 3:22 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region38 min
Jul 18, 3:56 PM EDTSevere Thunderstorm WarningBOXCapitol Planning Region, Northeastern Connecticut Planning Region64 min

Nearby

Special Weather Statements in Massachusetts, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.